MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-6701A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-6701A; VITAL SIGN MONITOR
Model Number BSM-6701A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the the bedside monitor (bsm) stopped showing ecg data while in patient use.No reports of patient harm or injury.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) stopped showing ecg data while in patient use.They tried changing the ecg cables, the leads, and electrodes and repositioned the ecg placements.Bme also swapped out the input unit, but the bsm continued to give a "check electrodes" error message, with no ecg data coming through.No reports of patient harm or injury.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6, b6, b7, d10.Attempt # 1: 05/30/2023 emailed bme for the patient information and the concomitant medical device: no reply was received.Attempt # 2: 06/02/2023 emailed bme for the patient information and the concomitant medical device: no reply was received.Attempt # 3: 06/08/2023 emailed bme for the patient information and the concomitant medical device: no reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm (bsm-6701a): input unit model #: bsm-1700; serial #: ni; device manufacturer data: ni; unique identifier (udi) #: ni; returned to nihon kohden: na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) stopped showing ecg data while in patient use.They tried changing the ecg cables, the leads, and electrodes and repositioned the ecg placements.Bme also swapped out the input unit, but the bsm continued to give a "check electrodes" error message, with no ecg data coming through.No reports of patient harm or injury.Investigation summary: the root cause could not be determined for the issue of no ecg data due to the customer not responding to good faith efforts.The device was not returned, and the issue could not be confirmed.Possible causes may be related to hardware failure of the ecg module of the bedside monitor.Hardware failure could result from physical, heat, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or placement.Electrical damage could occur during a power outage or power surge.Wear and tear due to aging or frequency of use can gradually degrade components.The device was installed in (b)(6) 2018.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.Attempt # 1: (b)(6) 2023 emailed the bme for all items under the no information list.No reply was received.Attempt # 2: (b)(6) 2023 emailed the bme for all items under the no information list.No reply was received.Attempt # 3: (b)(6) 2023 emailed the bme for all items under the no information list.No reply was received.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm (bsm-6701a): input unit.Model #: bsm-1700.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.

Brand Name
BSM-6701A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17140701
Report Number8030229-2023-03610
Device Sequence Number13930183
Product Code MHX
UDI-Device Identifier04931921103562
UDI-Public04931921103562
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-6701A
Device Catalogue NumberMU-671RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-1700 (INPUT UNIT); BSM-1700 (INPUT UNIT)
Patient SexUnknown